Alert archive / Oklahoma / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 710, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Nov 22, 1999, 5:50 PM CST for Hughes County, Oklahoma. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Nov 22, 1999, 5:50 PM CST (23:50 UTC)
- Expired
- Nov 22, 1999, 6:15 PM CST
- In force
- 25 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Hughes County, OK
The radar
The Norman radar (KTLX), 82 km from the middle of the area, began a volume at 23:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 22, 5:30 PM CST | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 11.8 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 519 J/kg
- Mixed-layer CIN
- -84 J/kg
- Mixed-layer LCL
- 706 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 177 m²/s²
- 0-3 km storm-relative helicity
- 167 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KOUN 222352 RRA SVROKC OKC063-230015- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORMAN OK 550 PM CST MON NOV 22 1999 THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWEST HUGHES COUNTY IN SOUTHEAST OKLAHOMA * UNTIL 615 PM CST * AT 550 PM CST...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 10 MILES EAST OF SEMINOLE...MOVING NORTHEAST AT 40 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS TO AT LEAST 60 MPH ARE LIKELY WITH THIS STORM. REMEMBER...SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. LAT...LON 3529 9645 3511 9645 3530 9622 3529 9635 CMS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 22, 3:28 PM CST, 2 hours 22 minutes earlier.
Area forecast discussion, Nov 22, 3:28 PM CST, 2 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 328 PM CST MON NOV 22 1999 A BRIEF ADDENDUM TO THE PREV DISC.. SFC LOW IS NOW REFORMING IN NC OK INVOF PNC IN RESPONSE TO NEG TILTED 500 TROF EJECTING INTO TX PANHANDLE ATTM. MOST OF PREV DISC STILL VALID..BUT WRN OK WILL BE DRY SLOTTED IN THIS SCENARIO..SO ALL POPS WILL BE DROPPED FOR TONITE OVR THE FAR WRN ZONES. ALSO NOW SOME UNCERTAINTY TO SRN EXTENT OF SQUALL LINE. CD FRONT SHUD SURGE RAPIDLY SWD WITHIN THE NEXT 6 HRS AS SFC LOW CONSOLIDATES. PLEASE SEE AFDOKC ISSUED AT 125 PM CST FOR PRELIM NUMBERS. MILLER .OUN... OK...NONE. TX...NONE.
In the hours before
Special weather statement, Nov 22, 12:30 PM CST, 5 hours 20 minutes before
OKZ004>048-050>052-TXZ083>090-222030- THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE NORMAN OK 1230 PM CST MON NOV 22 1999 THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT OVER MOST OF CENTRAL AND WESTERN OKLAHOMA AND WESTERN NORTH TEXAS... EAST OF A LINE FROM KNOX CITY TO WOODWARD. DAMAGING WINDS AND LARGE HAIL WILL BE THE MAIN THREATS...BUT THERE IS A SLIGHT POSSIBILITY OF TORNADOES. .DISCUSSION...A STATIONARY FRONT FROM NORTH CENTRAL OKLAHOMA SOUTHWESTWARD INTO THE TEXAS PANHANDLE WILL MOVE LITTLE THIS AFTERNOON. SCATTERED THUNDERSTORMS HAVE ALREADY DEVELOPED NORTH OF THIS BOUNDARY OVER PORTIONS OF NORTHERN OKLAHOMA AND SOUTHERN KANSAS AS MOIST AIR IS LIFTED OVER THE FRONT BY STRONG SOUTHERLY FLOW ABOVE THE FRONT. AS A STRONG UPPER LEVEL STORM SYSTEM MOVES NORTHEAST INTO THE SOUTHERN PLAINS THIS AFTERNOON AND TONIGHT...THUNDERSTORMS ARE EXPECTED TO DEVELOP AND INCREASE IN THE VICINITY OF THE SURFACE FRONT. BY EVENING...THUNDERSTORMS ARE EXPECTED TO DEVELOP INTO A SQUALL LINE ALONG A COLD FRONT AND DRY LINE FROM CENTRAL KANSAS SOUTHWARD ACROSS OKLAHOMA AND PARTS OF NORTH TEXAS. THIS LINE IS THEN EXPECTED TO MOVE QUICKLY EAST INTO EASTERN OKLAHOMA LATE TONIGHT. ALTHOUGH WIDESPREAD CLOUD COVER MAY LIMIT INSTABILITY...VERTICAL WIND PROFILES AND UPPER LEVEL DYNAMICS WILL BE INCREASINGLY FAVORABLE FOR THE DEVELOPMENT OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. DAMAGING STRAIGHT LINE WINDS AND LARGE HAIL WILL BE THE MAIN THREATS. FORECAST VERTICAL WIND PROFILES ALSO SUGGEST A SLIGHT CHANCE OF SUPERCELLS THIS AFTERNOON AND EVENING... AND THUS THE POSSIBILITY OF ISOLATED TORNADOES. EMERGENCY MANAGERS AND SPOTTER GROUPS ACROSS MUCH OF OKLAHOMA AND NORTH TEXAS SHOULD BE PREPARED FOR POSSIBLE ACTIVATION THIS AFTERNOON AND TONIGHT. STAY TUNED TO NOAA WEATHER RADIO...LOCAL TV AND RADIO FOR LATER WEATHER INFORMATION. AN UPDATED THUNDERSTORM OUTLOOK WILL BE ISSUED AROUND 1230 PM. 02
Special weather statement, Nov 22, 12:30 PM CST, 5 hours 20 minutes before
OKZ004>048-050>052-TXZ083>090-222030- THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE NORMAN OK 1230 PM CST MON NOV 22 1999 THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT OVER MOST OF CENTRAL AND WESTERN OKLAHOMA AND WESTERN NORTH TEXAS... EAST OF A LINE FROM KNOX CITY TO WOODWARD. DAMAGING WINDS AND LARGE HAIL WILL BE THE MAIN THREATS...BUT THERE IS A SLIGHT POSSIBILITY OF TORNADOES. .DISCUSSION...A STATIONARY FRONT FROM NORTH CENTRAL OKLAHOMA SOUTHWESTWARD INTO THE TEXAS PANHANDLE WILL MOVE LITTLE THIS AFTERNOON. SCATTERED THUNDERSTORMS HAVE ALREADY DEVELOPED NORTH OF THIS BOUNDARY OVER PORTIONS OF NORTHERN OKLAHOMA AND SOUTHERN KANSAS AS MOIST AIR IS LIFTED OVER THE FRONT BY STRONG SOUTHERLY FLOW ABOVE THE FRONT. AS A STRONG UPPER LEVEL STORM SYSTEM MOVES NORTHEAST INTO THE SOUTHERN PLAINS THIS AFTERNOON AND TONIGHT...THUNDERSTORMS ARE EXPECTED TO DEVELOP AND INCREASE IN THE VICINITY OF THE SURFACE FRONT. BY EVENING...THUNDERSTORMS ARE EXPECTED TO DEVELOP INTO A SQUALL LINE ALONG A COLD FRONT AND DRY LINE FROM CENTRAL KANSAS SOUTHWARD ACROSS OKLAHOMA AND PARTS OF NORTH TEXAS. THIS LINE IS THEN EXPECTED TO MOVE QUICKLY EAST INTO EASTERN OKLAHOMA LATE TONIGHT. ALTHOUGH WIDESPREAD CLOUD COVER MAY LIMIT INSTABILITY...VERTICAL WIND PROFILES AND UPPER LEVEL DYNAMICS WILL BE INCREASINGLY FAVORABLE FOR THE DEVELOPMENT OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. DAMAGING STRAIGHT LINE WINDS AND LARGE HAIL WILL BE THE MAIN THREATS. FORECAST VERTICAL WIND PROFILES ALSO SUGGEST A SLIGHT CHANCE OF SUPERCELLS THIS AFTERNOON AND EVENING... AND THUS THE POSSIBILITY OF ISOLATED TORNADOES. EMERGENCY MANAGERS AND SPOTTER GROUPS ACROSS MUCH OF OKLAHOMA AND NORTH TEXAS SHOULD BE PREPARED FOR POSSIBLE ACTIVATION THIS AFTERNOON AND TONIGHT. STAY TUNED TO NOAA WEATHER RADIO...LOCAL TV AND RADIO FOR LATER WEATHER INFORMATION. AN UPDATED THUNDERSTORM OUTLOOK WILL BE ISSUED AROUND 1230 PM. 02
Local storm report, Nov 22, 5:21 PM CST, 29 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
521 PM CST MON NOV 22 1999
TIME (CST) .....CITY LOCATION.....STATE ...EVENT /REMARKS...
....COUNTY LOCATION....
0510 PM 2 E LITTLE OK .75 INCH HAIL
11/22/99 SEMINOLE REPORTED BY PUBLIC
0520 PM SEMINOLE OK .75 INCH HAIL
11/22/99 SEMINOLE REPORTED BY EM
TLLocal storm report, Nov 22, 5:21 PM CST, 29 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
521 PM CST MON NOV 22 1999
TIME (CST) .....CITY LOCATION.....STATE ...EVENT /REMARKS...
....COUNTY LOCATION....
0510 PM 2 E LITTLE OK .75 INCH HAIL
11/22/99 SEMINOLE REPORTED BY PUBLIC
0520 PM SEMINOLE OK .75 INCH HAIL
11/22/99 SEMINOLE REPORTED BY EM
TLLocal storm report, Nov 22, 5:42 PM CST, 8 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
542 PM CST MON NOV 22 1999
TIME (CST) .....CITY LOCATION.....STATE ...EVENT /REMARKS...
....COUNTY LOCATION....
0535 PM 5 W CROMWELL OK 1.00 INCH HAIL
11/22/99 SEMINOLE REPORTED BY HAM RADIO
OPERATOR
TLLocal storm report, Nov 22, 5:42 PM CST, 8 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
542 PM CST MON NOV 22 1999
TIME (CST) .....CITY LOCATION.....STATE ...EVENT /REMARKS...
....COUNTY LOCATION....
0535 PM 5 W CROMWELL OK 1.00 INCH HAIL
11/22/99 SEMINOLE REPORTED BY HAM RADIO
OPERATOR
TLThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 22, 11:20 AM CST | Severe Thunderstorm Warning | OUN | Kay, Noble | 40 min |
| Nov 22, 5:06 PM CST | Severe Thunderstorm Warning | OUN | Pottawatomie, Seminole | 24 min |
| Nov 22, 5:06 PM CST | Severe Thunderstorm Warning | OUN | Lincoln | 24 min |
| Nov 22, 5:31 PM CST | Severe Thunderstorm Warning | OUN | Seminole | 29 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.